Alert archive / Ohio / Special Weather Statements in 2015

Special Weather Statement, NWS Northern Indiana

July 29, 2015Henry County, Ohio

NWS Northern Indiana issued this special weather statement at Jul 29, 2015, 4:12 PM EDT for Henry County, Ohio. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2015, 4:12 PM EDT (20:12 UTC)
Expired
Jul 29, 2015, 4:45 PM EDT
In force
33 min
Issued by
NWS Northern Indiana

County Henry County, OH

The radar

The Northern Indiana radar (KIWX), 137 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2015-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2015-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1465 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

721 
WWUS83 KIWX 292012
SPSIWX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
412 PM EDT WED JUL 29 2015
 
OHZ002-005-292045-
HENRY-FULTON-
412 PM EDT WED JUL 29 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN FULTON AND
HENRY COUNTIES...

AT 411 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR SWANTON TO NEAR NAPOLEON...AND MOVING EAST AT 20
MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  SWANTON AROUND 415 PM EDT.
  LIBERTY CENTER AND MCCLURE AROUND 445 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE OKOLONA...GERALD...
TEXAS...MALINTA...GRELTON...BRAILEY...COLTON...ASSUMPTION...FLORIDA
AND ELERY.

THIS INCLUDES INTERSTATE 80 IN OHIO BETWEEN MILE MARKERS 41 AND 48.
 
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4129 8423 4143 8423 4171 8391 4171 8388
      4125 8388
TIME...MOT...LOC 2011Z 269DEG 17KT 4166 8389 4137 8421 
$$

NWS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jul 29, 3:09 PM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jul 29, 3:09 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
309 PM EDT WED JUL 29 2015

.SYNOPSIS...
ISSUED AT 308 PM EDT WED JUL 29 2015

A WEAK FRONT IS CURRENTLY PASSING THROUGH THE GREAT
LAKES AND WILL BRING A FEW SHOWERS AND THUNDERSTORMS TO THE
AREA THROUGH THE LATE AFTERNOON. COOLER AND DRIER CONDITIONS
EXPECTED OVERNIGHT AND INTO TOMORROW AS HIGH PRESSURE RETURNS TO
THE REGION. HIGHS TOMORROW WILL BE IN THE LOW TO MID 80S WITH MUCH
LOWER HUMIDITY LEVELS.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 308 PM EDT WED JUL 29 2015

WEAK COLD FRONT EXTENDING FROM VERTICALLY STACKED LOW PRESSURE
OVER NORTHERN ONTARIO IS CURRENTLY PUSHING THROUGH THE AREA. LOW
LEVEL CONVERGENCE IS BROAD AND DIFFUSE WITH THE BEST CVA/HEIGHT
FALLS WELL TO OUR NORTH. HOWEVER...STRONG DIABATIC HEATING...IN
CONCERT WITH SURFACE DEWPOINTS IN THE MID 70S HAS ALLOWED MODERATE
DESTABILIZATION WITH MLCAPE VALUES 1500-2000 J/KG ALONG AND EAST
OF I-69. BKN LINE OF THUNDERSTORMS HAS DEVELOPED AS A RESULT AND
WILL CONTINUE TO PUSH EASTWARD DURING THE LATE AFTERNOON. A FEW
STRONG STORMS WITH GUSTY WINDS POSSIBLE GIVEN DEGREE OF
INSTABILITY BUT VERY WEAK WIND/SHEAR PROFILES ALOFT HAVE...AND
WILL CONTINUE TO...LIMIT THE THREAT FOR ORGANIZED/SEVERE WEATHER.
INITIAL LINE IS EXITING OUR CWA AT PRESS TIME BUT DID LEAVE SOME
CHANCE POPS FURTHER WEST GIVEN DEWPOINT/INSTABILITY GRADIENT IS
JUST NOW ENTERING OUR WESTERN ZONES AND SEVERAL HI-RES MODELS SHOW
ADDITIONAL DEVELOPMENT POSSIBLE IN OUR CENTRAL AND EASTERN HALF
THROUGH THE LATE AFTERNOON. THIS IS ALSO SUPPORTED BY LATEST RADAR
MOSAIC WHICH SHOWS A FEW SHOWERS ALONG LAKE BREEZE BOUNDARY. DRY
CONDITIONS WILL RETURN EVERYWHERE BY TONIGHT THOUGH AND PERSIST
THROUGH TOMORROW AS HIGH PRESSURE AND MUCH DRIER AIR FILTER INTO
THE REGION. HIGHS TOMORROW WILL BE SLIGHTLY COOLER (LOW TO MID
80S) BUT IT WILL ALSO BE MUCH LESS HUMID WITH AFTERNOON DEWPOINTS
DROPPING INTO THE 50S. DEEP MIXING COULD ALLOW FOR SOME GUSTY
WINDS DURING THE AFTERNOON BUT NOTHING IMPACTFUL...20 TO 30 MPH AT
BEST.

&&

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 308 PM EDT WED JUL 29 2015

FORECAST PERIOD TO BEGIN WITH DEEP CLOSED UPPER LOW OVER THE
HUDSON BAY AND EXPANSIVE UPPER RIDGE OVER THE DESERT SW RESULTING
IN NW FLOW OVER THE GREAT LAKES AND MIDWEST. THIS WILL BRING A
SERIES OF WEAK DISTURBANCES THRU THE REGION AND IN THE ABSENCE OF
ANY LARGE SCALE FORCING WILL EVENTUALLY LAY OUT A QUASI-STATIONARY
BOUNDARY. THE FIRST OF THESE WILL DROP DOWN INTO NORTHERN LOWER
MICHIGAN FRIDAY NIGHT AND DRAG A WEAK BOUNDARY THROUGH OUR AREA
THAT WILL BE LIMITED IN MOISTURE...FORCING...AND INSTABILITY WHICH
WILL KEEP PRECIP CHANCES AT A MINIMUM. NEXT SYSTEM TO WORK ACROSS
THE GREAT LAKES ON SUNDAY DRAGGING ANOTHER WEAK SURFACE BOUNDARY
INTO THE AREA. MODELS HAVE THIS BOUNDARY STALLING OUT IN THE
MIDWEST/OHIO VALLEY WHICH HAS SUPERBLEND LITTERING THE REMAINDER
OF THE EXTENDED WITH SMALL CHANCE POPS. LATEST RUNS OF GFS AND
ECMWF INDICATING BEST TARGET OF OPPORTUNITY FOR ELIMINATING POPS
WILL BE TOWARD THE END OF THE FCST PERIOD AS BOTH MODELS HAVE WEAK
SURFACE RIDGING BUILDING INTO THE GREAT LAKES REGION TUESDAY NIGHT
INTO WEDNESDAY WHICH WOULD PUSH FRONTAL BOUNDARY FURTHER SOUTH TO
OH/TN VALLEY. WILL BACK POPS DOWN IN LINE WITH MOSGUIDE TO MINIMUM
SLIGHT CHANCE AND SEE IF SUBSEQUENT RUNS CONTINUE IN THIS
DIRECTION. SEASONABLE TEMPS THROUGH THE PERIOD WITH 80S/60S
RESPECTIVELY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 122 PM EDT WED JUL 29 2015

WEAK COLD FRONT IS CURRENTLY PUSHING THROUGH THE AREA WITH A FEW
SHOWERS AND THUNDERSTORMS DEVELOPING AROUND KFWA. NO CHANCE FOR
THUNDER AT KSBN BUT SOME MVFR STRATOCU MAY BE POSSIBLE DURING THE
NEXT FEW HOURS UNTIL DRIER AIR CURRENTLY OVER CHICAGO IS ADVECTED
EASTWARD. VFR CONDITIONS EXPECTED OVERNIGHT AND TOMORROW WITH HIGH
PRESSURE AND MUCH DRIER AIR BUILDING INTO THE REGION.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...T/AGD
SHORT TERM...AGD
LONG TERM...JAL
AVIATION...AGD

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jul 29, 5:46 AM EDT, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
546 AM EDT WED JUL 29 2015

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-301000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
546 AM EDT WED JUL 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-301000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
546 AM EDT WED JUL 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, Jul 29, 12:35 PM EDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1235 PM EDT WED JUL 29 2015

INZ006>009-017-018-023>027-032>034-MIZ080-081-OHZ001-002-004-005-
015-016-024-025-292000-
LAGRANGE-STEUBEN-NOBLE-DE KALB-WHITLEY-ALLEN IN-MIAMI-WABASH-
HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BRANCH-HILLSDALE-
WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-
ALLEN OH-
INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...SHIPSHEWANA...
ANGOLA...FREMONT...KENDALLVILLE...LIGONIER...ALBION...AUBURN...
GARRETT...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
FORT WAYNE...NEW HAVEN...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK...COLDWATER...BRONSON...
HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN...WAUSEON...
ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...SHERWOOD...HICKSVILLE...
NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...
MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS...VAN WERT...
DELPHOS...OHIO CITY...LIMA...SPENCERVILLE
1235 PM EDT WED JUL 29 2015

...HOT AND HUMID CONDITIONS THIS AFTERNOON...

THE COMBINATION OF TEMPERATURES AROUND 90 DEGREES AND DEWPOINTS IN
THE MID 70S WILL LEAD TO HEAT INDEX VALUES IN THE MID TO UPPER 90S
THIS AFTERNOON. HEAT INDEX VALUES MAY EVEN REACH 100 DEGREES IN A
FEW ISOLATED AREAS ALONG AND EAST OF INTERSTATE 69.

HEAT ILLNESSES ARE AN INCREASED POSSIBILITY WITH PROLONGED EXPOSURE
TO THE SUN OR WITH PHYSICAL ACTIVITY IN THESE CONDITIONS. DRINK
PLENTY OF FLUIDS AND TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND
TIME OUTSIDE TODAY.
Special weather statement, Jul 29, 4:12 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
412 PM EDT WED JUL 29 2015

OHZ002-005-292045-
HENRY-FULTON-
412 PM EDT WED JUL 29 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN FULTON AND
HENRY COUNTIES...

AT 411 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR SWANTON TO NEAR NAPOLEON...AND MOVING EAST AT 20
MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  SWANTON AROUND 415 PM EDT.
  LIBERTY CENTER AND MCCLURE AROUND 445 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE OKOLONA...GERALD...
TEXAS...MALINTA...GRELTON...BRAILEY...COLTON...ASSUMPTION...FLORIDA
AND ELERY.

THIS INCLUDES INTERSTATE 80 IN OHIO BETWEEN MILE MARKERS 41 AND 48.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4129 8423 4143 8423 4171 8391 4171 8388
      4125 8388
TIME...MOT...LOC 2011Z 269DEG 17KT 4166 8389 4137 8421

NWS

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 5:14 PM EDTAreal Flood AdvisoryIWXFulton2 hr
Jul 29, 6:27 PM EDTSpecial Weather StatementIWXHenry48 min

Nearby

Special Weather Statements in Ohio, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.